Loperamide – An Unexpected Drug of Abuse

Julie Weber Poison Alerts

Does anything surprise us anymore?– Yes, even the over-the-counter antidiarrheal drug, loperamide (Imodium), can be abused.  It is a legal, inexpensive, and accessible alternative for someone with opioid use disorder, or merely curious about the pleasurable effects of opioids.  It is also used for self-treatment of opioid withdrawal symptoms, giving …

Read More

Inhalant Abuse

Twistadmin Poison Alerts

While not particularly in vogue as abused substances, use of inhalants for euphoriant effects caused several dozen toxic cases in Missouri in the last 2 years, including 2 fatalities.

Read More

“Dripping”: Is Unfiltered Vaping Toxic?

Twistadmin Trending Topics

Novel forms of vaping have hit YouTube and internet forums. “Dripping” is one such method. With traditional vaping, the “juice” passes through a filter where some of it gets trapped before each inhalation. With dripping, the filter is bypassed and a few drops of the “juice” are dripped directly onto the heated coils or atomizer of the device which produces a thicker vapor cloud.

Read More

Loperamide Abuse

Twistadmin Poison Alerts

It may be surprising, but it’s not a myth – yes, even the over-the-counter antidiarrheal drug, loperamide (Imodium), can be abused. For someone addicted to opioids, it may appear to be a legal, inexpensive, and accessible alternative, but the effects can be dangerous, potentially causing life-threatening arrhythmia.

Read More
Synthetic Marijuana Spike

Synthetic Marijuana Spike

Twistadmin Trending Topics

With names like K2,Spice, Bliss, and Cloud Nine, and hundreds of others, the drugs often called “synthetic marijuana”, are – in reality – very different from marijuana.  They contain powerful chemicals called cannabimimetics and can cause dangerous health effects.  The drugs are made specifically to be abused. A recent synthetic …

Read More

Have you ever heard of DEWSHINE?

Twistadmin Trending Topics

It’s been in the news lately. Four teen-aged boys were poisoned by drinking a concoction named “dewshine” they made from Mountain Dew soft drink and racing fuel. Two of them died. Coincidentally, there is a new soft drink called DewShine on the shelves, made by the same major beverage company that makes …

Read More

Synthetic Cannabinoids

Twistadmin Poison Alerts

Be on alert there are reports in both the media and to poison centers, of what appears to be an emerging drug of abuse. Often patients are calling the substance “synthetic marijuana.”. No one, however, positively has identified the actual chemical involved in these exposures. Calls to some of the …

Read More

The FLACK about FLAKKA

Twistadmin Poison Alerts

New recreational drugs are hitting the international scene at a rapid-fire pace – by some estimates one novel substance a week.  In 2015, one of these made the news in Florida and was also reported in other states across the country.  This drug goes by the name of  “flakka,” derived …

Read More